Heavy Rain, Navajo
- When
- July 27, 5:30 PM MST to 6:30 PM MST
- Where
- Navajo County, Shumway to 1.98 mi NNE of Shumway
- Reported by
- Law Enforcement
- Coordinates
- 34.400, -110.080
Two inches of rain caused street flooding in Shumway.
Thunderstorms brought heavy rain and street flooding to Shumway.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Thunderstorms brought heavy rain and street flooding to Shumway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 2:35 PM MST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST SAT JUL 27 2013 .SYNOPSIS... A SLIGHT DECREASE IN LOW LEVEL MOISTURE IS FORECAST FOR SUNDAY...PARTICULARLY IN YAVAPAI AND SW COCONINO COUNTIES. SCATTERED THUNDERSTORMS ARE STILL EXPECTED FROM THE MOGOLLON RIM NORTHEAST...WITH STORMS CAPABLE OF PRODUCING HEAVY RAIN. DRIER AIR WILL MOVE INTO NORTHERN AZ STARTING MONDAY...WITH AN ASSOCIATED DECREASE IN STORM ACTIVITY. && .DISCUSSION... CURRENTLY...THE MOST ACTIVE CONVECTION IS LOCATED IN NORTHERN COCONINO COUNTY...BEING HELPED ALONG BY RISING MOTION AHEAD OF A SHORT WAVE TROUGH. EXPECT THIS AREA TO REMAIN ACTIVE THROUGH THIS AFTERNOON. ELSEWHERE...ISOLATED TO SCATTERED STORMS ARE AFFECTING AREAS FROM YAVAPAI COUNTY NORTHEAST TOWARD THE NAVAJO AND HOPI NATIONS. FORCING FROM A WEAK DISTURBANCE OVER THE SOUTHEAST CORNER OF THE CWA APPEARS TO BE MOVING EAST INTO NEW MEXICO. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THE COCONINO PLATEAU AND MOGOLLON RIM NORTHEASTWARD THROUGH 8 PM MST. SOUTHEAST PORTIONS OF THIS WATCH MAY BE CANCELED EARLY AS CONVECTION IN THIS REGION IS LIKELY BEING SUPPRESSED BY THE DEPARTING DISTURBANCE. LOW LEVEL MOISTURE OVER NORTHERN ARIZONA IS FORECAST TO DECREASE THROUGH EARLY NEXT WEEK AS SOUTHWESTERLY FLOW DEVELOPS. EXPECT THE MAJORITY OF THUNDERSTORMS TO BE FROM THE MOGOLLON RIM NORTHEASTWARD ON SUNDAY...WITH A SUBSTANTIAL DECREASE IN COVERAGE FROM MONDAY INTO TUESDAY. THE THREAT OF HEAVY RAIN EARLY NEXT WEEK WILL BE MUCH LOWER THAN IT HAS BEEN FOR THE PAST SEVERAL DAYS. MEDIUM RANGE MODELS INDICATE THAT THE RIDGE MAY BUILD BACK TOWARD NORTHERN ARIZONA FROM THE MIDDLE INTO THE END OF NEXT WEEK. CONSEQUENTLY...WE MAY SEE INCREASING MOISTURE DURING THIS TIME PERIOD WITH THUNDERSTORM COVERAGE INCREASING AGAIN. && .AVIATION... FOR THE 00Z PACKAGE...SCT SHRA/TSRA TO CONTINUE THROUGH 01-03Z SUNDAY WITH WDLY SCT COVERAGE OVERNIGHT. ISOLD HEAVY RAIN WITH LOW VSBYS WILL BE THE MAIN THREATS CAUSING IFR/LIFR CONDS IN THE STRONGEST STORMS THIS EVENING. STORMS TO REDEVELOP AFT 18Z SUNDAY WITH SCT COVERAGE AND LCL IFR/MVFR CONDS IN STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH SUNDAY. STRONG AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST WITH THE MAIN THREATS BEING LOCALIZED HEAVY RAIN...GUSTY WINDS...AND LIGHTNING. SOUTHWEST WINDS WILL BEGIN TO INCREASE SUNDAY AND MONDAY AFTERNOON. DRIER AND MORE STABLE AIR COMES INTO NORTHERN ARIZONA MONDAY WITH ONLY WIDELY SCATTERED AFTERNOON THUNDERSTORMS. TUESDAY THROUGH THURSDAY...MUCH LESS AFTERNOON AND EVENING THUNDERSTORM ACTIVITY FOR NORTHERN ARIZONA WITH THE BEST CHANCES FOR STORMS OVER NAVAJO AND APACHE COUNTIES. RH VALUES WILL BE DOWN DURING THIS PERIOD AS THE ATMOSPHERE DRIES OUT. && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR AZZ004>007- 009>017-039-040. && PUBLIC.........AT AVIATION.......TC FIRE WEATHER...TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 509 AM MST SAT JUL 27 2013 AZZ004>018-037>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 509 AM MST SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA WITH ANOTHER ROUND OF THUNDERSTORMS DEVELOPING DURING THE DAY. STORMS WILL BE MOST NUMEROUS FROM THE MOGOLLON RIM NORTHWARD ACROSS THE NAVAJO AND HOPI NATIONS. THE MAIN THREAT FROM STORMS WILL CONTINUE TO BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT ANOTHER ROUND OF THUNDERSTORMS ON SUNDAY AS MOISTURE REMAINS IN PLACE. BY MONDAY...DRIER AIR WILL MOVE OVER THE AREA WITH THUNDERSTORM AND SHOWER ACTIVITY BECOMING ISOLATED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST SAT JUL 27 2013 AZZ013-016-280030- NAVAJO AZ- 449 PM MST SAT JUL 27 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 530 PM MST AT 444 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM SNOWFLAKE...TO NEAR SHUMWAY...MOVING EAST AT 5 MPH. SMALL HAIL AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SHUMWAY... SNOWFLAKE... STATE ROUTE 77 FROM SHUMWAY TO SNOWFLAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3455 10987 3433 10985 3431 11017 3457 11018 TIME...MOT...LOC 2346Z 263DEG 6KT 3442 11001 JJ
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Two inches of rain caused street flooding in Shumway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2013Every state in 2013This day in weather historyWarnings in Arizona, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474275.